Aa
Aa
A
A
A
Close
410475 tn?1262942367

what is the best overall anti depressent to take?

zoloft, welbrution, paxil, prozac effexor, what, they all have so many side effects, I am looking for  one that will help take off the weight, and not decress my sex drive. I know effexor puts weight on, any suggestions?
CAT
6 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Your looking for the perfect antidepressant.

Unfortunatly it has yet to be invented. All of them have side effects (bar none)
None of them will trigger weight loss and some of them can trigger weight gain.

Welbuterin is the one that would (overall) probably carry less side effects then most others. Only problem with Welbuterin is that by itself (when not taken with other AD medications) it is not as effective for most severe depression sufferers.

This is in part probably due to the fact that Welbuterin only effects the reuptake of Doapamine in the brain and does little to effect Serotonin or Neurephineprine in the brain.

Some people report getting relief from Welbuterin as a stand alone drug, but not many.

In my case it does absolutly nothing to relieve the symptoms of my depression or anxiety.
Helpful - 0
432009 tn?1304749841
What did you Dr. diagnose you as? Are you suffering a major depression or are you mildly depressed? When you're in a severe depression, it all comes down to finding the right medication that will lift the depression so you can begin to pick up your life, get out of bed, bathe regularly, fix meals, etc.

I'm certainly not minimizing the negative side effects - like weight gain, loss of sex drive - I just want to be sure that you are able to find the right medication to help you feel like you old self again.

I haven't heard that Prozac has weight gain association with it, but it is quite stimulating so if you have a strong anxiety component to your depression, it probably would not be a good pick.

Good luck in finding the right med., and more importantly, I hope you feel better soon.

Helpful - 0
Avatar universal
I think Xan hit the nail on the head when he asked about the severity of your condition.

I always tell people, "it's ok to take medication, but take it only because it's absolutly nessasary."

Clinical depression can range from mild to so severe that you simply can not even function as a normal human being.

For me taking medication was literally a matter of life and death. I know for a fact that without medication I would have killed myself by now. My symptoms were off the chart extreem and I was actually activly planning my suicide because I was in so much pain and distress.

When you suffer from depression like this, then even if a medication made my hair turn blue and made my left leg fall off, then I would have taken it just to make the swurling tempist in my head stop. Side effects are absolutly nothing compaired to the pain of depression. If your suffering, then the choice should be easy.

Trust me, if you really and truly need psychotropic medication, then you will know it with no doubt. Just don't take it if you don't have to.
Helpful - 0
432009 tn?1304749841
You are so right about that...severe depression can kill you even if you're not suicidal - as when you lose the will to live, to eat, to even move around your bedroom...your head is so muddled, the agony is beyond words...

I am so sorry to read about your severe depression...and I'm sure it was further complicated after the drug trials and subsequent failures until you found the right one.

I don't want to minimize anyone's pain and feelings of sadness...it's just that sometimes I think people may be under the perception that an  AD will somehow make their life "right" when things are not going well. It just doesn't work that way - there isn't a magic pill that makes it all go away...antidepressants allow people to be able to face what is not going "right" and with therapy, try to find ways to either improve, change, or accept the situation......

that's just my li'l opinion, however....


Helpful - 0
410475 tn?1262942367
I have zoloft waiting for me at the pharmacy, I will pick it up on monday, but I am afraid of it. one friend said its a life savor for her, she just feels normal, and she has los a lot of weight, and feels good. someone else said they got extremem headachs from it. I am just so afraid of getting into more trouble, does anyone know anything about zoloft?
CAT
Helpful - 0
Avatar universal
The only way to really know if Zoloft will be effective for you is to try it Cat.

If in your heart, you know you simply can not get relief from your depression and anxiety to a point where it is seriously effecting your life then it's worth it to try.

Try not to let the horror stories you read about scare you. Have you ever read the back of a bottle of Advil? You know, the over the counter head ache medicine.

It lists the possibility of some pretty nasty side effects too. It doesn't mean you will experience them. Did you know that 1 out of every 100 people that use Motrin develop ulcers? It's true! In some people Motrin can cause Ulcers in the lining of the stomach.

You know why it is that you read posts about peoples poor experience with antidepressant medication? Because bad news is always talked about, but good experiences are seldom even mentioned. For every 1 person that gets sick from taking an SSRI medication like Zoloft, there are 100 people that it has helped.

There is also a lot of studies and reports now that indicate that most of the people that get sick from taking SSRI and other AD medications, got sick because they didn't even need the medication in the first place. This stuff is over prescribed. Often to people that are not suffering a true mental depression of the brain. Yes, in many cases if you take an SSRI drug like Zoloft and your are not truly suffering from a clinical depression then you can experience some very bizzar and uncomfortable symptoms.

If you add a chemical to the brain that it doesn't even need then obviosly too much will be present and the result can be that you get sick from it. This fact is the number one reason for people experiencing sickness from taking AD medications. THEY DIDN'T EVEN NEED IT IN THE FIRST PLACE. NO WONDER THEY GOT SICK FROM IT.

If you need it, and your doctor is correct that you need it, then you will be fine taking it.

It's very rare for someone to get sick from taking Zoloft if they really need it.

Helpful - 0
Have an Answer?

You are reading content posted in the Depression Community

Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.